MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD FISHER & PAYKEL HEALTHCARE; TRACHEOSTOMY PATIENT INTERFACE

FISHER & PAYKEL HEALTHCARE LTD FISHER & PAYKEL HEALTHCARE; TRACHEOSTOMY PATIENT INTERFACE
Model Number OPT970
Medical Device Problem Codes Stretched (1601); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Fisher & paykel healthcare (f&p) is currently in the process of completing f&p's investigation.F&p will provide a follow up report upon completion of f&p's investigation.Product background: the opt970 optiflow + tracheostomy direct connection is a patient interface used for delivery of humidified respiratory gases directly into the patient's tracheostomy.The interface is held in place by a lanyard which is placed around the patient's neck or attached to the patient's clothing or bedding to remove the load of the breathing circuit from the patient's tracheostomy.A tubing clip is also provided to support the weight of the circuit and prevent the tubing from being dislodged.Optiflow + interfaces are designed for use with the airvo series humidifiers and are also compatible with the fisher & paykel healthcare (f&p) mr850 and 950 humidification system devices.Optiflow + interfaces are intended for use with spontaneously breathing patients who would benefit from receiving high flow warmed and humidified respiratory gases.Optiflow + interfaces are not intended for life support and appropriate patient monitoring must be used at all times.
 
Event or Problem Description
A distributor reported on behalf of a healthcare facility in china that the tubing of an opt970 optiflow + tracheostomy direct connection was found damaged before during patient use.There was no patient consequence.
 
Additional Manufacturer Narrative
(b)(4).Corrected data: b4, g3, g6, h2, h6, h11.Product background: the opt970 optiflow + tracheostomy direct connection is a patient interface used for delivery of humidified respiratory gases directly into the patient's tracheostomy.The interface is held in place by a lanyard which is placed around the patient's neck or attached to the patient's clothing or bedding to remove the load of the breathing circuit from the patient's tracheostomy.A tubing clip is also provided to support the weight of the circuit and prevent the tubing from being dislodged.Optiflow + interfaces are designed for use with the airvo series humidifiers and are also compatible with the fisher & paykel healthcare (f&p) mr850 and 950 humidification system devices.Optiflow + interfaces are intended for use with spontaneously breathing patients who would benefit from receiving high flow warmed and humidified respiratory gases.Optiflow + interfaces are not intended for life support and appropriate patient monitoring must be used at all times.Method: the subject opt970 optiflow + adult nasal cannula was not returned to fisher & paykel healthcare (f&p) for evaluation.The healthcare facility reported that the subject device was discarded.F&p's investigation is based on the information and photograph provided by the healthcare facility, previous investigations of similar complaints, and f&p's knowledge of the product.Results: visual inspection of the opt970 optiflow + tracheostomy direct connection revealed that the tubing was torn and stretched near the 3-way connector.There were no patient consequences reported by the healthcare facility.Conclusion: f&p's investigation was unable to determine the exact cause of the observed damage to the opt970 optiflow + tracheostomy direct connection.Based on f&p's knowledge of the product the tubing was likely subjected to excessive force.F&p's manufacturing controls for the optiflow + tubing include inspections during production for visual defects including cracks, tears, moulding defects, contamination, inclusions, discoloration and stretching or deformation.The subject opt970 optiflow + tracheostomy direct connection would have met the required specifications.The user instructions which accompany the opt970 optiflow + tracheostomy direct connection show in pictorial format the correct placement and fitting of the connection, including ensuring the lanyard and tubing clip are appropriately attached.The user instructions also state: - "attach breathing tube clip to a secure location (e.G., clothing or bedding) to support the interface." - "appropriate patient monitoring must be used at all times.Failure to monitor the patient may result in loss of therapy, serious injury or death." - "do not crush or stretch tube, to prevent loss of therapy." - "the lanyard is designed to minimize loading and movement of the tracheostomy tube.Secure the lanyard properly to avoid accidental decannulation or airway damage." - "failure to use the set-up described above can compromise performance and affect patient safety.".
 
Event or Problem Description
A distributor reported on behalf of a healthcare facility in china that the tubing of an opt970 optiflow + tracheostomy direct connection was found damaged during patient use.There was no patient consequence.

Brand Name
FISHER & PAYKEL HEALTHCARE
Common Device Name
TRACHEOSTOMY PATIENT INTERFACE
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
diego vargas banuelos
17400 laguna canyon road
suite 300
irvine, CA 92618
9494341005
MDR Report Key24508394
Report Number9611451-2026-00812
Device Sequence Number9982032
Product Code BTT
UDI-Device Identifier09420012436917
UDI-Public(01)09420012436917(10)2103984652(11)251010
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K162553
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPT970
Device Catalogue NumberOPT970
Device Lot Number2103984652
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2026
Supplement Date Received by Manufacturer03/11/2026
Initial Report FDA Received Date03/04/2026
Supplement Report FDA Received Date04/10/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown